Page 1 of 2
IS ANYONE ON NOVANTRONE
Posted: Sat Dec 11, 2004 8:19 am
If you are how has it affected you? Some neuros are trying to convince me and some are against it. I'm truly oncerned about the cardiac toxicity.
Posted: Wed Dec 22, 2004 12:16 pm
I started Novtrone Sept of this year. It has really helped me. I was flaring non-stop on Betseron and was downgraded to "worsening R/R" in May. I had a neuro appt two weeks ago just before my second treatment of NOvatrone and my doc said I have leveled out...I havent continued the decline WOW what great news. I havent had an attack since the summer. I truly believe novatrone has been a miricle drug for me. As far as the cardiac toxicity well if you are in fairly good shape, eat well and take good care of yourself, dont smoke then don't worry about it. The doctor will follow your heart health very closely. Good luck to you
Posted: Thu Jan 27, 2005 12:24 pm
I took my lifetime supply of Novantrone by infusions and my doctor feels I've levelled off. That being said, I still have the same mobility problems I had before, just not worse. I'm really hoping to be approved for tysabri, my doctor seems to think it's worth a try, possibly getting some of my function back.
Posted: Thu Jan 27, 2005 12:28 pm
By the way I did have a heart attack, but I blame it on my bad eating habits not the novantone.(it was a mild one, but hurt like hell anyway)
Anybody Doing Novantrone?
Posted: Mon May 23, 2005 8:51 am
This thread needs some new posts. Anybody out there having good results from Novantrone?
DJ FDA, Serono Warn Of Cardiac Risk From MS Drug's Use
Posted: Tue May 24, 2005 3:32 pm
DJ FDA, Serono Warn Of Cardiac Risk From MS Drug's Use >SRA
Dow Jones News Services
By Jennifer Corbett Dooren
Of DOW JONES NEWSWIRES
WASHINGTON (Dow Jones)--The Food and Drug Administration warned health-care professionals and consumers Tuesday of the risk of heart damage from a drug made by Swiss-based Serono SA (SRA) used to treat multiple sclerosis.
The FDA added a boxed warning to the drug, Novantrone, which discusses the cardiac risks. The FDA posted the new label and a letter from Serono to health-care professionals and consumers to its Web site Tuesday.
In its letter, Serono said congestive heart failure can occur in patients taking Novantrone during therapy or for "months to years after termination of therapy." The company said patients need to be tested for heart problems before each dose of Novantrone. The drug is administered about four times a year. Patients with MS shouldn't receive more than 8 to 12 injections of the drug.
The company said it has received reports of heart damage caused by Novantrone occurring early on in treatment. The company didn't immediately return a call for comment.
Novantrone was approved by the FDA to treat chronic MS, or relapsing MS, in 2000. The drug is a chemotherapy agent and is also used to treat cancer. Most chemotherapy agents have a risk of heart damage. MS is a progressive disease that affects the spinal cord and brain and involves damage to nerves that control muscles and vision.
The label also updated information about an increased risk of developing treatment-related leukemia, a blood cancer. According to a study of breast-cancer patients being treated with Novantrone, they had a 1.6% increased risk of developing acute myelogenous leukemia at 10 years. Serono said health-care professionals need to strictly adhere to existing white-blood-cell count monitoring recommendations to patients being treated with Novantrone.
-By Jennifer Corbett Dooren, Dow Jones Newswires; 202-862-9294; email@example.com
(END) Dow Jones Newswires
Posted: Wed May 25, 2005 11:03 am
I have been on a combo therapy of Navtrone since March of this year (2005). I am scheduled for a 2nd injection in June. I also have been on Copaxone since April. So far, I think it is working. I just had fatigue, but I am getting over it with exercise and rest. With the second infusion, I think I grow a tolerence to the fatigue. (I am always hopefull).
I have seem to take better to Copaxone than Betaseron (which was the first drug I took after my dx 2/2002).
Be well everyone!
Posted: Wed May 25, 2005 4:14 pm
Is fatique an MS symptom for you anyway? Also, out of curiosity, did you have flu-like symptoms, etc. on Betaseron?
How long after your Novantrone infusion did you start feeling tired?
Posted: Thu May 26, 2005 3:46 am
Hi, Fatique has always been a symptom. I took Provigil for a week. I liked it, but I read here (news on thisisms.com) that it really does not do anything for msers. I just took it in the am when I got up and it seem to wake me up.
With Betaseron, I really did not have any flu-like symptoms or even site injection reaction. With Copaxone, I still am not getting any flu-like symptoms, just injection site reaction.
With Novantrone, I felt extremely tired right from the first injection. I think some of it was physcosomatic (sp).
Just Started Novantrone
Posted: Fri Jun 10, 2005 10:09 pm
Brian, I hope you're doing well. Thanks for your input.
I had my first Novantrone infusion on 6/3 (exactly one week ago.) Want to report that for me it's been smooth sailing so far. I slept like Rip Van Winkle the next day, but no nausea or lingering fatigue. From what I've read, this seems to be a drug that people have distinctly individual reactions to, even more so than the CRABS.
Before their first treatment, many people worry about making it home before they start to feel sick and need to hit the bed. I went to the appointment by myself at 2:30, then went back to work which included an evening appointment that lasted til 9PM. I completely forgot that I'd had it done.
Posted: Wed Jun 15, 2005 8:39 am
I wonder why we both slept so well after the infirst injection. My second injection was 6/3, but so far my fatigue seems to be OK. I am not exercising as much, so that could be a factor. Other than that, I feel fine and happy. I eat like a champ, so I am happy about that.
I still wonder if Provigil can give me more energy. Have you tried it?
Posted: Wed Jun 15, 2005 11:51 am
I eat like a champ too, but I am NOT happy about it!
I've heard positive things about Provigil. The only energy drug I've tried was Cylert way back in the beginning, and it bothered my stomach. For the most part (knock on wood) I don't have fatigue issues. I don't know how I'd do in Florida though.
My energy has been great ever since the first weekend after the infusion, but now that I'm 12 days out, I'm getting kind of ragged. They warned me about this, since blood counts are at a low.
Posted: Mon Jun 20, 2005 6:47 am
Well I just read that Cylert can cause liver malfunction, so that is out. I also read that mercury poisioning may be a factor. I am not sure about that, but here is another ms website that might be of use. It is: www.direct-ms.org/
there seems to be alot of diet information. Let me know your thoughts.
Posted: Wed Jun 22, 2005 11:01 am
I am going for my last treatment in two days. It has been a long two years and lots of ups and downs. I still get symptomatic just before the treatment, but, the Drs. say it doesn't work that way. I have talked to many others in different forums, that say the same thing. We will be very glad when it is over, I am really tired of the nausea. The M.S. has flared up only twice and that was a direct effect from stress, that the Drs. say to avoid, DUH!!! I took a nose-dive after the antegren debacle. Too much hope in the medical field. It will get better, we have to pray. For those considering, research everything. I am the only person, so far, that has taken the full course, with my oncologist. The Dr. says, people don't see results and quit. The objective is to stop the progression. My M.S. is very aggressive and going down-hill rapidly, so, a slow-down until something else comes along is all I can get now. Good luck to all, Vikki
Posted: Wed Jun 22, 2005 3:03 pm
vk, "a slow down until something better comes along" sounds like success to me. Kudos to you for toughing it out. I say whatever we can do to minimize damage, preserve our axons, or whatever makes the side effects from the treatments worth it. Good things are on the horizon. But what if the "horizon" is 3 years away? Then all we can do is 1) grab the only options currently available to slow down progression, and 2) support the FDA's "accelerated approval" approach to new therapies for nasty diseases.
Hope your last infusion turns out to be the one to break the pattern of feeling rotton.
Best of luck to us all.